Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Liver cirrhosis, frequent bowel movements, abdominal pain, colitis. Treatment?

Dear Doctor, My uncle who is 47 years old is suffering from liver cirrosis for the last 2 years and is on medication since then.But for the last 8 months he is also suffering from frequent motions (daily 8-10 motions) with abdomen pain(sometimes).Doctors have diagnoised as colitis and taking medicines for this.But still there is no improvement in his health i.e loose motions (semisolid).Sometimes mucous is also present in motions.Is there no remedy for this condition.Please guide us.
Asked On : Tue, 4 Sep 2012
Answers:  1 Views:  229
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

Just check the medications you uncle is taking. Sometimes medicines like 'duphalac' or 'lactihep' are prescribed for patients having liver cirrhosis. They can cause loose stools and need to be stopped. You can ask your uncle to take probiotics and a newer drug Rifixamin which can help with the diarrhea. You can discuss these with your treating physician and they can prescribe you the same.

Hope this helps

Dr. Om lakhani
Answered: Tue, 4 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor